Will I have the same stiff and badly aching joints and muscles that I'm having on Zolodex when I have ovaries removed? Very Scared!

I have had 5 injections so far out of 6 and this last month I have noticed terrible aches in my joints, especially shoulders, knees, ankles and hands, I feel very stiff and get up like an old lady. I have also noticed I have suddenly got a large tyre around my middle that wasn't there before. Feeling very depressed about it as frightned that I will be like this for good once my ovaries and tubes have been removed in the next few months. Hoping it is just a side affect of the Zolodex injections - can anyone advise? Thank you and best wishes. Margo x

14 Replies

oldestnewest
  • Hi, I am on 5th injection and have the achy joints, my wrist actually feels really weak. What a coincidence as well, just today I looked at my spare tyre and it looks abnormally large. I am also really suffering with loose stools and terrible stomach pains are you? It must be the zoladex! x

  • Hi Lucylu

    Sorry to hear you are getting the same problems, but glad to hear not only me!

    My knee ligaments feel like they are going to give way, my ankles, wrists and fingers all hurt and feel weak, I don't feel like my legs can take my weight. I feel really stiff when moving about. I haven't had loose stools but I have been getting really stinking headaches which I thought was sinusitus but now realise it's the zoladex. Also my eyesight has worsened!

    My consultant when I asked if it was the injections said that it was and the good news was that I would be exactly the same when I had my ovaries removed! He said that it was the menopause! I can't believe that this is the menopause, I have never heard of older women having these kind of symptoms but not sure if it is because we have hit it head on instead of working up to it? I am trying to get a docs appointment (31st May is first one I can get to) to ask if this is what I am going to be like because I might just keep the endo and only be poorly for 2 weeks out of the month!

    Have you spoken to anyone about your symptoms? Hope you feel better soon. Thank you for replying. Margo x

  • I spoke to doc today, he said he thinks it is side effects from zoladex. I have had the headaches and sinus pain, they are horrible, but imigrin works for me. These are side effects from a drug and the last time I saw my consultant he said I should't get these from a hysterectomy. The problem is all docs say different things, so I am in a state of confusion most of the time lol xx

  • Thanks Lucylu, it's like reading a mirror image! We are also very confused and don't know who to believe. I'm thinking of going to a chap at Adenbrookes for a final consultation before they remove my ovaries which is iminent. Are you due a hysto soon? The confusion could be the menopause of course! lol Let me know how you get on. x

  • I have had a terrible time at Norwich hospital, have seen to rubbish registrars and had to demand an appointment with the main consultant. I have been waiting ages and still not due to see him til June. When I go I am going to ask for hysto, I have 2 children I am 35 and I can't face having another period. Also there is a history of ovarian cancer in my family, so I think ultimately it is the best decision for me.

    Hope all goes well for you and also let me know how you get on xx

  • I love Norfolk but hospital sounds crap. We are Lincoln but I don't think my gyne's are particularly expert with endo. We don't have any children and I'm 45 (or am I 46, I never know these days), and like you don't think I can stand much more of monthly agony, I now have stomach problems due to taking too many nurafen plus's so can't take anti inflamataries ever again so that doesn't help. Acupuncture has helped me more than anything. Anyway, enough moaning for one day. Take care x

  • Hi ladies, I was wondering this too. I am due my 4th this fri and I am starting to have achey wrists, and my feet when I get out of bed in the morning - I shuffle. I also experience really bad constant tiredness - feels like I've been punched in the eyes I am that tired. And, now a before wiht endo starting to have to time off work.

    I am 37, no children and suffered lots of gyne probs since teens. Even went into labour once as the clot I was tyring to pass was so big! Had recurrent pre-cancer, polyps, cervical erosion, disfigured uterus....but I can't wait to have a life and a hysterectomy. From other people I have spoken to although it can come back they feel great for at least 10 years.

    I think what we are suffering are side-effects of Zoladex. I will put this to my GP fri (who is great), and let you know if she says anything of interest.

    Are any ofyou ladies taking HRT? I am on a low dose one which helps??

  • Hi Noggsy, I am not on HRT, but this is because I had a liver condition in pregnancy called colestasis and I am not supposed to have oestrogen! I am taking a natural remedy from Holland and Barrett, it helps a little (I think).

    Do either of you get dry-eye, I do, mostly at night and is very annoying? This def side-effect of zoladex! x

  • Hi Noggsy, I am not on HRT this time as we wanted to see what I would be like in a menopause and I belive it helps reduce everything ready for op. I am only having overies removed at mo as my consultant reckons once they have gone the endo will shrivel due to no oestrogen, he also reckons that he will give me HRT (to protect the old bones) for at least 5 years but then I hear that it is not good to do this, hence much confusion at this end! My eyes have been a bit sore but I hadn't connected this to the injections. Would love to hear what your gp says about the zoladex, mine was so rude and basically said get used to it, your friends will catch you up in the next 10 years! I personally haven't heard any older lady friends complaining about aching joints with the menopause. xx

  • Hi ladies - no I don't seem to suffer with the eye thing. I wonder if HRT is helping that then? I didn't know whether to stop HRT as pains are coming back (thought: is this HRT feeding the endo?). I will ask my GP tomorrow.

    I also think that maybe these side-effects are happening form Zoladex because we are not at our natural 'menopause hormone' level. I believe that Zoladex over rides your system with hormone so it switches it off - because there is too much (correct me if I'm wrong!), and so these side-effects possibly happen because of that?

    I have done some research (my profession!), about the HRT etc, and I read that possibly eating the mediterranean diet helps - with bones, dimensia, heart, etc. So may be worth adopting that? (I eat very close to this anyway - you may do too - but worth a look).

    My GP is ace - so I will ask away :o)

    Noggs xx

  • So - went ot GP and asked about tiredness - possibly zoladex or HRT has caused this so having a fasting blood test to see if it has done something to my thyroid/blood sugar levels, etc. Joint pain - probably zoladex or HRT again, so I am going to ween myself off HRT. My endo pains coming back - most probably HRT - so again weening off this.

    I have suffered gynae probs from a young age, and although only 37 (with no children), my GP is backing my wish for a Total Hysterectomy and writing a leter to my consultant to give some clout! She is great. Otherwise she said that because I am only 37 they would want to keep me on drugs for the next 10 years then have a hysterectomy. I don't want to remain on drugs adn be in pain or suffer side effects of drugs, and my work, social and personal life be affected.

    I wish you could have a GP like mine. She believes that women should not suffer with these problems. Very lucky.

    Hope you are all well.

    Nogs x

  • Hi Nogsy, just a quick note as rushing to go out. Glad you got on ok at docs, did your gp say if you would be on HRT after hysto? Did she say you would have achy joints after hysto? Mine told me to have HRT after the op for 7 years to protect bones from osteo arthirtis. Good luck with everything. Thanks for letting us know how you got on. Margo x

  • Hi Margo,

    From what I have been told - I believe the achey joints are more Zoladex than Menopause. I have asked other women in the menopause and they jst duffer (differing levels) of anguish, tearfulness and hot flushes. She didn't say about being on HRT after op, but if I was then yes I believe it is more for stopping osteo - but - what you have to be aware of is that the HRT can feed any endo deposits left in your body, and can make these hurt again - but to what degree I don't know. It may be worth asking if they will/are doing diathermy on any visable deposits when you have the op - to minimise any regrowth if you do have HRT? Then I think you will have a better chance of less re-growth if any. I suppose it it is a constant weighing the benefits/downfalls up all the time??

    So, to sum up - bone ache Zoladex, HRT for after menopasue - osteo arthritis! (Thats what I believe anyway)!

    Noggsxx

  • Sorry to say yes this does happen in menopause. I have had both Zoladex and gone itno menopause and hrt is the only thing that has cured it.

You may also like...